Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 2, 2004, 2:42 PM EDT for Pitt County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2004, 2:42 PM EDT (18:42 UTC)
- Expired
- May 2, 2004, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Pitt County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS52 KMHX 021842
SVRMHX
NCC147-021930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
243 PM EDT SUN MAY 2 2004
THE NATIONAL WEATHER SERVICE IN NEWPORT
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PITT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 330 PM EDT
* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
FARMVILLE...OR ABOUT NEAR SNOW HILL...AND MOVING NORTHEAST AT 50
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENVILLE AROUND 255 PM EDT...
STOKES AROUND 305 PM EDT...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY
STRUCTURE UNTIL IT PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3561 7715 3549 7750 3553 7752 3553 7756
3562 7766 3579 7729 3578 7727 3575 7726
3575 7721 3573 7718 3570 7720 3568 7718
3566 7719
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 10:26 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 2, 10:26 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1027 AM EDT SUN MAY 2 2004 UPDATED GRIDS/ZFP TO GO WITH LIKELY POPS ALL BUT OUTER BANKS. RDR SHOWS SHRA DVLPING FAIRLY QUICKLY OVER INLAND AREAS...WITH NO CAP SEEN IN SOUNDING THIS TREND WILL CONT INTO AFTN. PREV DISC: .SHORT TERM...SATL SHOWS GOOD DEAL OF CLDS ACRS REGION AS BREAKS QUICKLY FILL BACK IN. RDR SHOWS SEVERAL BANDS OF SHRA/ISOLD TSRA ACRS REGION. EXPECT SCT SHRA AND TSRA TO CONT THROUGH THE AFTN. SPC HAS MOVED SLIGHT RISK JUST WEST OF ERN NC AS MAIN BAND OF CONVECTION LIKELY WONT DEVELOP TIL LATER TONIGHT AHEAD OF COLD FRONT. CERTAINLY CANT RULE OUT LOCAL SEVERE STORMS ANYWHERE THIS AFTN IF CAN GENERATE SOME DECENT INSTAB. OVERALL WILL NOT CHNG CRNT FCST WHICH HAS SCT CONVECTION AND TEMPS IN THE UPR 70S TO LOW 80S. && .MARINE...SEAS REMAIN AOA 6FT FROM HAT S WITH GOOD S/SW FLOW. TOUGH CALL NRN WTRS AS FETCH IS LESS FAVORABLE HOWEVER HARD TO TELL HOW BIG SEAS ARE 20 MILES OUT SO WL CONT SCA ALL WTRS. WL INCREASE WINDS AND WAVES A BIT FOR SOUNDS AND USE SCEC FOR THIS AFTN WITH SCA CONDITIONS TONIGHT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...SCA ALL CSTL WATERS. && RF
Hazardous weather outlook, May 2, 3:51 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 351 AM EDT SUN MAY 2 2004 NCZ029-044>047-079>081-090>095-098-103-104-030751- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 351 AM EDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY THUNDERSTORMS WILL REDEVELOP OVER THE REGION THIS AFTERNOON. LOCALLY HEAVY RAINS ARE POSSIBLE IN THESE THUNDERSTORMS WITH PONDING OF WATER POSSIBLE IN LOW LYING AREAS. THESE THUNDERSTORMS COLD BECOME QUITE STRONG LATE THIS AFTERNOON...HOWEVER FORECAST WIND PROFILES AND A LACK OF LOW LEVEL INSTABILITY INDICATE THAT THE STORMS WILL STRUGGLE TO REACH SEVERE LIMITS. IF ANY STORMS DO BECOME MARGINALLY SEVERE THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL CONTINUE INTO EARLY MONDAY MORNING. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS BEFORE ENDING BY EARLY AFTERNOON. THESE LOCALLY HEAVY RAINS COMBINED WITH PREVIOUS RAINS MAY RESULT IN SOME PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. MLF
In the hours before
Special weather statement, May 2, 1:23 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 123 PM EDT SUN MAY 2 2004 NCZ029-044-079-090-091-021830- DUPLIN NC-GREENE NC-LENOIR NC-MARTIN NC-PITT NC- INCLUDING THE CITIES OF...BEULAVILLE...GREENVILLE...KENANSVILLE... KINSTON...LA GRANGE...SNOW HILL...WALLACE...WARSAW AND WILLIAMSTON 123 PM EDT SUN MAY 2 2004 SCATTERED THUNDERSTORMS WILL MOVE RAPIDLY NORTHEAST ACROSS THE COASTAL PLAIN COUNTIES OF EASTERN NORTH CAROLINA THROUGH 230 PM. A FEW OF THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS OF AN INCH OF RAIN PER HOUR, CLOUD TO GROUND LIGHTNING, AND WINDS GUSTING TO 40 TO 50 MPH. THE AREA WITH THE BEST CHANCE OF GETTING THESE STORMS WILL BE ACROSS THE NORTHWEST PART OF DUPLIN COUNTY, AND THE WESTERN PARTS OF LENOIR, GREENE, PITT, AND MARTIN COUNTIES. 12
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:26 PM EDT | Severe Thunderstorm Warning | MHX | Greene | 34 min |
| May 2, 3:03 PM EDT | Severe Thunderstorm Warning | MHX | Martin | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.